MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PK PAPYRUS US 2.5/20; COVERED CORONARY STENT
Model Number 434893
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Cardiogenic Shock (2262)
Date of Event 09/22/2023
Type of Reportable Event Death
Event or Problem Description
A pk papyrus covered stent system was selected for treatment of a type iii perforation in the mid lad.The device was inserted but was removed to insert a guideliner.The stent came off during removal.Patient passed away two days later due to cardiogenic shock.The physician rated the death as not device related.
 
Additional Manufacturer Narrative
To stop the bleeding balloon dilation / balloon tamponade was performed.A pk papyrus 3.5/20 was inserted but then removed in order to insert a pk papyrus 3.0/20 by use of a 6f guideliner v2 extension catheter.The pk papyrus 3.0/20 was deployed successfully.Thereafter, an onyx frontier 2.75 x 15 mm stent system was inserted, followed by the complaint instrument.The stent dislodged from the balloon but could be removed from the patients body.Eventually, the extension catheter was removed, and the perforation was sealed successfully by use of a sprinter 2.25 x 15 mm balloon and a pk papyrus 2.5/20.The patient developed a peri-procedural myocardial infarction and passed away two days after the intervention due to cardiogenic shock.The affected pk papyrus stent system was returned to biotronik and subjected to a detailed technical investigation.Images of the case such as angiographies could not be obtained.The provided clinical information (pk papyrus device registration form, cathlab report) and the product release documentation were reviewed to establish whether a device deficiency contributed to this event.In the as-returned state the stent was located on the balloon, displaced by about 19 mm in distal direction.The stent is severely deformed (i.E.Compressed) in its center.The balloon is well folded and shows no signs of inflation but contrast medium residue was observed in the balloon- and inflation lumen which is indicative for the application of vacuum and may have contributed to the complaint event.Stent imprints on the exposed balloon surface indicate that the stent was properly crimped in between the two radiopaque markers at the time of delivery.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in?process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the outcome as both no device- and no procedure-related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary bypass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.

Brand Name
PK PAPYRUS US 2.5/20
Common Device Name
COVERED CORONARY STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17916434
Report Number1028232-2023-05171
Device Sequence Number12458104
Product Code NIV
UDI-Device Identifier07640130447219
UDI-Public(01)07640130447219(17)2504
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H170004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model Number434893
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03233921
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient SexFemale